Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Rearrangements and fourth order equations

Authors: Vincenzo Ferone and Bernd Kawohl
Journal: Quart. Appl. Math. 61 (2003), 337-343
MSC: Primary 35A30; Secondary 35B45, 35J40, 74K20
DOI: https://doi.org/10.1090/qam/1976374
MathSciNet review: MR1976374
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper contains a priori estimates for the deformation of plates and beams. In particular we investigate the ``worst cases'' for the maximum deformation depending on where a load is placed on a beam or plate. The methods of proof use rearrangement argument.

References [Enhancements On Off] (What's this?)

  • [1] M. S. Ashbaugh and R. D. Benguria, On Rayleigh's conjecture for the clamped plate and its generalization to three dimensions, Duke Math. J. 78 (1995) pp. 1-17. MR 1328749
  • [2] C. Bandle, Isoperimetric Inequalities and Applications, Monographs and Studies in Math., No. 7, Pitman, London (1980). MR 572958
  • [3] T. Boggio, Sulle funzioni di Green d'ordine m, Rend. Circ. Mat. Palermo 20 (1905), pp. 97-135.
  • [4] G. Buttazzo, M. Giaquinta and S. Hildebrandt, One-dimensional Variational Problems, Clarendon Press, Oxford (1998). MR 1694383
  • [5] H. C. Grunau and G. Sweers, Positivity for equations involving polyharmonic operators with Dirichlet boundary conditions, Math. Annalen 307 (1997), pp. 589-626. MR 1464133
  • [6] B. Kawohl, Rearrangements and convexity of level sets in P.D.E., Lecture Notes in Math., No. 1150, Springer, Berlin-New York (1985). MR 810619
  • [7] N. S. Nadirashvili, Rayleigh's conjecture on the principal frequency of the clamped plate, Arch. Ration. Mech. Anal. 129 (1995), pp. 1-10. MR 1328469
  • [8] G. Talenti, Elliptic equations and rearrangements, Ann. Sc. Norm. Sup. Pisa, Ser. IV, 3 (1976), pp. 697-718. MR 0601601
  • [9] H. P. Weinberger, Symmetrization in uniformly elliptic problems, in: Studies in Math Analysis and Related Topics, Univ. of Calif. Press, Stanford, CA (1962), pp. 424-428. MR 0145191

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35A30, 35B45, 35J40, 74K20

Retrieve articles in all journals with MSC: 35A30, 35B45, 35J40, 74K20

Additional Information

DOI: https://doi.org/10.1090/qam/1976374
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society